How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45933
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I had a seizure on 20 December 2015.after that i didnt take

Resolved Question:

Hi i had a seizure on 20 December 2015.after that i didnt take any medication for eight months. I had an EEG and MRI scan, my MRI was absolutely normal however my EEG was abnormal. After seeing a few neurologists i am still confused as to whether i should take medicine or not. I am currently on 25mg twice a day of lamotrigine but this has little effect apparently. If i do increase the dosage, do you know roughly how long i will have to keep taking the medication? Also, when i am on medication, do i still have the risk of having a seizure even though i am still technically not epileptic? Would you recommend increasing the dosage or not, as i dont want to make a decision that i will regret.
Kind regards
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. David replied 10 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 10 months ago.

lamotrigine is a medication for biploar disorder first and seizure disorder second

do you have biploar disorder?

Customer: replied 10 months ago.
No I don't, but I did not want to know this, could you please answer the questions that I asked in the original message . I wasn't expecting such a simple and short reply, and I am not satisfied at all and I don't wish to be charged anymore. Please refund my money. Thanks.
Expert:  Dr. David replied 10 months ago.

if you increase the dosage of lamotrigine, it depends if that controls your seizures

if that higher dose of lamotrigine controls your seizures, then you may need to keep taking that medication

if it doesn't control your seizures, then you may have to switch to a different medication.

if your doctors recommended for you to increase the dosage, you may need to increase the dose.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 10 months ago.
You haven't given me the answer to my question yet though, I want to know your opinion as a second opinion. If I increase my dosage will I have to take these pills for the rest of my life or at least 10 or so years? I would like the answer to this question. Would you recommend me to take the dosage up or not? I'd like to remind you that I didn't take any pills for 8 months and didn't have a seizure and haven't had any signs of having a seizure, however the EEG was abnormal but MRI was normal.
Many thanks
Expert:  Dr. David replied 10 months ago.
If you increase the dose, and you don't have evidence of seizures, your doctor could stop your medication in the future or at least decrease the dose in the future if you are free of seizures. You may not have to take these medications for long periods of time
Dr. David and 5 other Medical Specialists are ready to help you